MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE
Model Number PBD-421-1005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the patient's internal environment such as chemical effect of digestive fluid or mechanical effect of peristaltic action caused the degradation and breakage of the flaps.It is likely that the stent moved because the side flaps were broken.The instruction manual of the device has already warned as follows: after placing the drainage tube in the duct, closely monitor the condition of the patient.Also periodically check the condition of the drainage tube (to see if the lumen of the tube is not clogged, and if there are four side flaps in the side of the duodenum, etc.) and the condition of implantation of the tube (to see if the position of the tube has not changed).In case of irregularities or unnecessary retention of the drainage tube, remove the drainage tube using grasping forceps.If necessary, periodically exchange the drainage tube.The drainage tube may deteriorate over time and could become clogged.The status of the drainage tube can change with the condition of the patient (e.G., inflammation, remittance of biliary tract stenosis, etc.).The drainage tube may deteriorate over time, causing the side flap(s) to break or detach completely (reports have been received on side flaps coming off several months after placement).Deterioration or damage to the drainage tube may result in erosion of the duodenal wall, biliary tract obstruction, detachment of the drainage tube part migrating into the duct or out of the papilla, mucous membrane damage, perforation, or bleeding.In the medical literature, occurrences of drainage tube dislocation have been reported in 3.3 ¿ 13.3% of patients.Immediately remove the drainage tube if dislocation is detected.When the drainage tube in the duodenal side is damaged and fragments such as flaps come off inside the duodenum, use grasping forceps for retrieval.Also, for fragments remaining in the bile duct side, use grasping forceps for retrieval and then replace the drainage tube with a new one.When the drainage tube in the bile duct side is damaged and fragments such as flaps come off inside the bile duct, use grasping forceps to retrieve the drainage tube.If necessary, replace it with a new one.To retrieve the flaps etc.That fell off, use grasping forceps or a retrieval basket etc.While checking the x-ray images.
 
Event or Problem Description
On (b)(6) 2018, the subject device was placed in the bile duct of a patient with cholangitis.On (b)(6) 2019, the bile duct was checked for stent replacement.It was found that the flaps of the subject device were missing and the subject device was migrated.The subject device was retrieved and discarded by the user.There was no patient injury reported.No further information was provided.This is the report regarding the migration of the device and the missing of the flaps.

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8427754
Report Number8010047-2019-01303
Device Sequence Number11098086
Product Code FGE
UDI-Device Identifier04953170046926
UDI-Public04953170046926
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPBD-421-1005
Device Lot Number6YK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1